MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Model Number 06P1601
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a1 - patient identifier: sids = (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed false repeat reactive alinity s anti-hcv ii results for two donors.Since two plasma samples were taken from each donor, the customer performed testing on the second sample which generated nonreactive results.Carryover contamination is suspected as the preceding sample was a reactive sample.The following data was provided: (b)(6) 2023 sid (b)(6): sample 1 initial alinity s anti-hcv ii result = reactive; repeat in duplicate = both reactive, single pcr hcv result = positive.Sample 2 ran in triplicate = all nonreactive for alinity s anti-hcv ii, single pcr hcv result = negative, hcv-lia result = negative.(b)(6) 2023 sid (b)(6): sample 1 initial alinity s anti-hcv ii result = reactive; repeat in duplicate = one reactive, one nonreactive, single pcr hcv result = positive.Sample 2 ran in triplicate = all nonreactive for alinity s anti-hcv ii, single pcr hcv: negative, hcv-lia: negative, no impact to donor management was reported.
 
Additional Manufacturer Narrative
The abbott ambassador performed instrument troubleshooting and q1 system maintenance.In addition, the wash zones were checked and cleaned, and the syringe pump connected to the sample pipettor 1 was replaced.An instrument service history review for (b)(6) did not identify any additional instances of the current issue.A review of the complaints data for the alinity s system revealed no trends or systemic issue associated with the alinity s system nor identified any additional complaints associated with carry-over issues.Additionally, a review of product monitoring review (pmr) metrics identified no trends for the alinity s system or the customer concern as described in this complaint text.The device history record was reviewed and did not identify any non-conformances, potential non-conformances or deviations related to the issue described in the current complaint.Labeling was reviewed and found to be adequate.Based on the investigation, no systemic issue or deficiency of the alinity s system for serial number (b)(6) was identified.
 
Event or Problem Description
The customer observed false repeat reactive alinity s anti-hcv ii results for two donors.Since two plasma samples were taken from each donor, the customer performed testing on the second sample which generated nonreactive results.Carryover contamination is suspected as the preceding sample was a reactive sample.The following data was provided: (b)(6) 2023 sid (b)(6): sample 1 initial alinity s anti-hcv ii result = reactive; repeat in duplicate = both reactive single pcr hcv result = positive sample 2 ran in triplicate = all nonreactive for alinity s anti-hcv ii single pcr hcv result = negative hcv-lia result = negative (b)(6) 2023 sid (b)(6): sample 1 initial alinity s anti-hcv ii result = reactive; repeat in duplicate = one reactive, one nonreactive single pcr hcv result = positive sample 2 ran in triplicate = all nonreactive for alinity s anti-hcv ii single pcr hcv: negative hcv-lia: negative no impact to donor management was reported.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16728852
Report Number1628664-2023-00004
Device Sequence Number17802672
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public00380740138479
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number06P1601
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer04/26/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALIN S ANTI HCVII 2500T, 04W56-56, 45373BE00; ALIN S ANTI HCVII 2500T, 04W56-56, 45373BE00
Patient SexUnknown